MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 18IN 4-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 18IN 4-0 S/A P-3 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J494G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned.Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.1.How long was the delay? 15 minutes delay.2.Were there any unexpected outcomes or complications as a result of the prolonged surgery time? no unexpected outcomes or complications reported.3.Was there any change in the patient¿s post-operative care due to the prolonged procedure? no changes to patients post-operative care.4.Was there any additional tissue damage as a result of searching for the needle piece? no additional tissue damage reported.5.Status of product return: affected product will be returned on (b)(6) 2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent an unknown procedure on (b)(6) 2024 and suture was used.During procedure, in the cath lab, while closing incision in chest, the needle broke off the suture and went inside of patient.They used a fluoroscopy to locate the needle and remove it.Case was completed but delayed 15 minutes.No patient harm reported.Product is available for return.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: the product was returned to ethicon for evaluation.Four representative unopened samples was received for analysis.Product code j494g.Upon initial inspection of the samples, no external damages were observed on the external packets.In order to evaluate the conditions of the returned samples, the packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue related no defects were observed during evaluation.A functional test was performed using instron equipment, and the pull force results were above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.The event described could not be confirmed as no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.A manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.Additional devices have been received, however clarification is requested whether the product belongs to this complaint.The following information was requested from the sales rep: our analysis lab received under (b)(4), (4) j494h; lot# uammtc ; in addition we received (1) j494h; lot# tbmdrr; from: 455 tollgate rd warwick, ri 02886; the ro-1040638 was created for cg labs to ship the device out to the analysis site.Please confirm the pcf outcome regarding the lot#tbmdrr received in this complaint.Please clarify this mismatch.Our analysis lab received product with reference to this complaint, the following product was received: this complaint is for product code: j494g; lot# uammtc.1.Could you please clarify if the returned device belongs to this complaint? 1a.If yes, did a device malfunction occur during the same procedure? 2.If not, could you please clarify if the additional received product belongs to a different complaint? if so, can you please provide the complaint number.3.If the device was not reported before, please provide more details of device malfunction.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.5.If you have the correct complaint product in your possession, please forward the product to ethicon as soon as possible.If you have already sent the product to ethicon, please reply to ethwcqcom@its.Jnj.Com with the ups, dhl or fedex.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.Part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.The following additional information was received: additional information received from the sales rep via email on oct 22, 2024: our analysis lab received product with reference to this complaint, the following product was received: this complaint is for product code: j494g; lot# uammtc.1.Could you please clarify if the returned device belongs to this complaint? the 1 each received of item# j494h (lot# tbmdrr) was mixed there in error.1a.If yes, did a device malfunction occur during the same procedure? n/a 2.If not, could you please clarify if the additional received product belongs to a different complaint? if so, can you please provide the complaint number.N/a 3.If the device was not reported before, please provide more details of device malfunction.N/a.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.The 1 each received of item# j494h (lot# tbmdrr) was mixed there in error.5.If you have the correct complaint product in your possession, please forward the product to ethicon as soon as possible.If you have already sent the product to ethicon, please reply to ethwcqcom@its.Jnj.Com with the ups, dhl or fedex.N/a.

Brand Name
VCL CT BRD UD 18IN 4-0 S/A P-3 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20265436
Report Number2210968-2024-10082
Device Sequence Number8298751
Product Code GAM
UDI-Device Identifier10705031040526
UDI-Public(01)10705031040526(17)281231(10)UAMMTC
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ494G
Device Lot NumberUAMMTC
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer09/20/2024
10/22/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date10/18/2024
11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown